Welcome, Guest. Please login or register.
July 27, 2021, 08:04:03 am

Login with username, password and session length


Members
  • Total Members: 36002
  • Latest: mello
Stats
  • Total Posts: 760741
  • Total Topics: 64549
  • Online Today: 259
  • Online Ever: 5484
  • (June 18, 2021, 11:15:29 pm)
Users Online
Users: 2
Guests: 217
Total: 219

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Do I Have HIV?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Medicine dosing  (Read 872 times)

0 Members and 1 Guest are viewing this topic.

Offline Slut1215

  • Member
  • Posts: 13
Medicine dosing
« on: January 11, 2021, 06:24:47 am »
What happens if you took your medicine on day 1 really late and on day 2 you took your medicine 1 to 2 hours earlier than expected. I'm on biktarvy. Will it cause any issues?

Offline Jim Allen

  • Administrator
  • Member
  • Posts: 17,402
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: Medicine dosing
« Reply #1 on: January 11, 2021, 08:24:24 am »
Nothing.

Look ideally, take the meds at the same time every day as it also helps to build a routine, that may assist, in preventing you from accidentally skipping dosages. However, the drugs have a good halflife and a few hours either side should not pose any issue

What's really late BTW, more than 18 hours late?

https://www.medicines.org.uk/emc/product/9313/smpc#gref
Quote
Missed doses

If the patient misses a dose of Biktarvy within 18 hours of the time it is usually taken, the patient should take Biktarvy as soon as possible and resume the normal dosing schedule. If a patient misses a dose of Biktarvy by more than 18 hours, the patient should not take the missed dose and simply resume the usual dosing schedule.

If the patient vomits within 1 hour of taking Biktarvy another tablet should be taken. If a patient vomits more than 1 hour after taking Biktarvy they do not need to take another dose of Biktarvy until the next regularly scheduled dose.

This is not an uncommon question when starting treatment, added a few links to threads with similar questions that might be helpful.

https://forums.poz.com/index.php?topic=71153.msg
https://forums.poz.com/index.php?topic=73377.msg
https://forums.poz.com/index.php?topic=64111.msg

https://www.aidsmap.com/about-hiv/adherence-hiv-treatment
https://www.ncbi.nlm.nih.gov/pmc/articles/PMC5943894/
https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4839839/
https://journals.lww.com/jaids/Abstract/2019/11010/Antiretroviral_Adherence_Level_Necessary_for_HIV.3.aspx
HIV 101 - Everything you need to know
HIV 101
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

Online Matths

  • Member
  • Posts: 53
Re: Medicine dosing
« Reply #2 on: January 11, 2021, 08:26:41 am »
Hello, I assume these arenít the first 2 doses of biktarvy, correct? If you have been taking this for a while all 3 drugs which make Biktarvy are in a steady-state. That means no major fluctuations in plasma levels anymore. Considering the half-life time of the 3 drugs their concentrations wonít drop much even if you take Biktarvy late on one day, so you donít have to worry that the drug concentration dropped below a level that could result in an inadequate efficacy. So, in all likelihood you were still on safe grounds. But in general you should try to take the drug always at the same time to avoid bigger fluctuations in blood drug concentrations. I second Jimís links which will give you all the necessary information on that topic. Hope this helps, best Matt

Offline Slut1215

  • Member
  • Posts: 13
Re: Medicine dosing
« Reply #3 on: January 12, 2021, 05:18:35 am »
Thank you guys! Stay safe and strong....

 


Terms of Membership for these forums
 

© 2021 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.